MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150STR
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2024-00175.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the common iliac artery (cia) using a lantern delivery microcatheter (lantern), ruby coils, pod packing coils (packing coils), a non-penumbra catheter, and a guidewire.During the procedure, while advancing the lantern through the catheter, the physician experienced resistance and fractured the midshaft of the lantern in multiple places.Therefore, the physician removed the catheter containing the fractured lantern.The physician then implanted three ruby coils in the target location using a new lantern.The physician then flushed the lantern.While advancing a packing coil through the lantern and into the target location, the physician experienced resistance and the packing coil unintentionally detached within the lantern.The physician then used another packing coil to push the detached packing coil into the target location.The procedure was completed after placing the packing coil using the second lantern and the same catheter.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19250345
Report Number3005168196-2024-00174
Device Sequence Number6381118
Product Code DQY
UDI-Device Identifier00814548016672
UDI-Public814548016672
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2025
Device Catalogue NumberPXSLIMLAN150STR
Device Lot NumberF00000744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight89 KG
Date Report Sent to FDA01/01/2005